Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 259, NWS Jackson, MS

November 28, 2008Copiah County, Lincoln County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 28, 2008, 2:29 PM CST for Copiah County, Lincoln County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2008, 2:29 PM CST (20:29 UTC)
Expired
Nov 28, 2008, 3:30 PM CST
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Copiah County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 282029
TORJAN
MSC029-085-282130-
/O.NEW.KJAN.TO.W.0259.081128T2029Z-081128T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CST FRI NOV 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF HAZLEHURST...
  NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 330 PM CST

* AT 229 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALLEN...OR
  13 MILES NORTHWEST OF BROOKHAVEN...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  GLANCY BY 245 PM CST...
  WESSON BY 255 PM CST...
  MARTINSVILLE BY 300 PM CST...
  HAZLEHURST BY 305 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3183 9072 3195 9022 3174 9016 3172 9021
      3172 9024 3168 9024 3165 9064
TIME...MOT...LOC 2029Z 253DEG 18KT 3174 9057

$$

MRM
1 follow-up statement
000 
WWUS54 KJAN 282104
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST FRI NOV 28 2008

MSC029-085-282130-
/O.CON.KJAN.TO.W.0259.000000T0000Z-081128T2130Z/
LINCOLN MS-COPIAH MS-
304 PM CST FRI NOV 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR
SOUTHEASTERN COPIAH AND NORTHEASTERN LINCOLN COUNTIES...

AT 304 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BEAUREGARD...OR 11 MILES SOUTHEAST OF
HAZLEHURST...MOVING EAST AT 25 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3189 9045 3195 9022 3174 9016 3172 9021
      3172 9024 3170 9024 3169 9025 3168 9040
      3167 9041
TIME...MOT...LOC 2104Z 267DEG 21KT 3172 9029

$$

MRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 28, 9:59 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 28, 9:59 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CST FRI NOV 28 2008

.DISCUSSION...SURFACE WEATHER ANALYSIS THIS MORNING CONTINUES TO SHOW
A RATHER PERSISTENT BAND OF MODERATE TO HEAVY RAINFALL OVER THE
CENTRAL PART OF THE JAN CWA. A FRONTAL BOUNDARY IS SLOWLY PROPAGATING
TO THE SOUTH...AND IS EXPECTED TO STALL OVER THE SOUTHERN HALF OF THE
CWA THIS AFTERNOON. THIS...IN CONJUNCTION WITH LOWER AND MIDDLE 60S
DEWPOINTS...WILL SERVE AS A FOCUSING MECHANISM FOR MORE SIGNIFICANT
RAINFALL THROUGH TODAY AND TONIGHT. THE MAIN CONCERN WILL BE TRAINING
OF HEAVY RAIN ALONG AND JUST SOUTH OF INTERSTATE 20...WITH WIDESPREAD
PONDING OF WATER AND EVEN SOME MINOR LOCALIZED FLOODING OF POOR
DRAINAGE AREAS. EXPECT THIS BAND OF RAIN TO MOVE SLOWLY TO THE NORTH
LATER TODAY AS A DEVELOPING AREA OF LOW PRESSURE APPROACHES FROM TX.

A FEW CHANGES WERE WARRANTED IN THE FORECAST GRIDS THIS MORNING BASED
ON CURRENT TRENDS AND LATEST MODEL DATA. GIVEN SOME BREAKS IN THE
CLOUDS AND DECENT SOUTHERLY WIND OVER THE SOUTHERN THIRD OF THE
CWA...HIGHS WERE RAISED SEVERAL DEGREES TO GET MAX TEMPS IN THE LOWER
TO MIDDLE 70S. LOWS IN THIS SAME GENERAL AREA WERE ALSO RAISED A FEW
DEGREES WITH THE THINKING THAT THE FRONTAL BOUNDARY WILL NOT MOVE
THIS FAR SOUTH. DEWPOINTS WERE ALSO RAISED TO ACCOUNT FOR THE HIGHER
THAN EXPECTED HUMIDITY. POPS WERE ADJUSTED SLIGHTLY DOWNWARD IN THE SE
QUADRANT FOR TODAY AND TONIGHT ON THE ORDER OF 10 TO 20 PERCENT. THIS
AREA MAY ESCAPE THE HEAVIEST RAINFALL WITH THIS EVENT. /DH/

&&

.HAZARDS...UPDATED HWO TO KEEP THREAT OF HEAVY RAINFALL GOING
THROUGH TONIGHT AND EXPAND INTO AREAS FARTHER N...BUT STILL S OF HWY
82. MODELS SHOW PERSISTENT MODERATE TO STRONG LOW LEVEL MOISTURE
TRANSPORT INTO STATIONARY BOUNDARY THROUGH 06Z-12Z TONIGHT. THIS
SHOULD RESULT IN REGENERATIVE AREAS OF CONVECTION WHICH WILL MOVE
E/ENE ALONG FRONT. MODELS AND HPC QPF AGREE ON WIDESPREAD 1 TO 2
INCH RAINFALL TOTALS...AND EXPECT SOME LOCALIZED HEAVIER AMOUNTS DUE
TO TRAINING. GIVEN RECENT COLD WEATHER...EXPECT THERE WILL BE GOOD
RUNOFF (AND CLOGGING OF SOME STORM DRAINS BY LEAVES)...AND WILL
PROBABLY SEE SOME LOCALIZED PONDING/URBAN FLOODING PROBLEMS.

AS FAR AS SEVERE POTENTIAL...DEWPOINTS SEEM TO BE RECOVERING A BIT
MORE THAN MODELS EXPECTED...WITH MID/UPPER 60S DEWPOINTS NOW INTO
FAR SOUTHERN PART OF FORECAST AREA (NOTE 68 DEWPOINT AT KESF). THIS
SHOULD RESULT IN AT LEAST MARGINAL INSTABILITY THROUGH TONIGHT. AS
CYCLOGENESIS OCCURS AND WIND FIELDS INCREASE...EXPECT SOME RISK FOR
STRONG/LOCALLY SVR CONVECTION ESPECIALLY TONIGHT...WITH DAMAGING
WIND THE PRIMARY THREAT. LOW LEVEL FLOW LOOKS TOO VEERED FOR MORE
THAN A SMALL TORNADO RISK ALTHOUGH ENOUGH LOW LEVEL SHEAR DOES EXIST
SO THAT IT WILL NEED TO BE MONITORED. MAIN STRONG/SEVERE RISK SHOULD
BE ALONG/S OF FRONT WHICH PUTS IT MAINLY S OF I-20. FARTHER NORTH...
ELEVATED INSTABILITY SHOULD RESULT IN AT LEAST ISOLATED STORMS.
MAGNITUDE OF INSTABILITY/LAPSE RATES DOES NOT SEEM TO SHOW MUCH OF A
HAIL THREAT...ALTHOUGH STRENGTH OF DEEP LAYER SHEAR WOULD IMPLY
THREAT IS NON ZERO. OVERALL IT DOES NOT APPEAR AS IF SETUP EVER
BECOMES ORGANIZED ENOUGH TO RESULT IN A WELL DEVELOPED SEVERE THREAT
BUT WILL OF COURSE CONTINUE TO MONITOR THROUGH THE DAY. /AEG/

&&

.AVIATION...WIDESPREAD IFR/LIFR CONDITIONS EXPECTED TO PERSIST ALONG
AND NORTH OF STATIONARY FRONT WHICH CURRENTLY LIES NEAR I-20.
CONTINUED MODERATE TO STRONG ISENTROPIC UPGLIDE ALONG AND NORTH OF
BOUNDARY SHOULD RESULT IN REGENERATION OF AREAS OF RAIN/TSRA ALONG
AND NORTH OF FRONT THROUGH ABOUT 12Z. CURRENT MVFR/VFR CONDITIONS
ALONG HWY 82 CORRIDOR SHOULD DETERIORATE TO IFR/LIFR BY THIS
EVENING. KHBG SHOULD SEE LESS IN THE WAY OF PRECIP UNTIL LATE
TONIGHT WHEN CYCLOGENESIS AND ASSOCIATED INCREASING LIFT RESULTS IN
INCREASED PRECIPITATION AND CONVECTIVE POTENTIAL IN WARM SECTOR. CIGS
SHOULD ALSO BE MVFR/VFR FOR THE MOST PART AT KHBG UNTIL
TONIGHT...WHEN INCREASING LOW LEVEL MOISTURE AND PRECIPITATION SHOULD
RESULT IN IFR CONDITIONS. /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  59  62  44 /  98  98  49  91
MERIDIAN      68  60  65  48 /  98  92  61  85
VICKSBURG     65  58  63  45 /  98  99  43  92
HATTIESBURG   75  64  70  51 /  79  81  72  70
NATCHEZ       71  62  64  43 /  99  99  48  94
GREENVILLE    59  52  59  44 /  79  99  40  91
GREENWOOD     60  53  58  42 /  76  99  47  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DH/AEG
Hazardous weather outlook, Nov 28, 2:17 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CST FRI NOV 28 2008

LAZ023>026-MSZ053>066-072>074-292030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
217 PM CST FRI NOV 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

HEAVY RAINFALL WILL BE POSSIBLE THROUGH TONIGHT...PARTICULARLY ALONG
AND NORTH OF A NATCHEZ TO LAUREL LINE. AS MODERATE TO OCCASIONALLY
HEAVY SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE
EAST ALONG A STALLED FRONT THAT IS ORIENTED FROM WEST TO EAST ACROSS
THE AREA...THEY WILL REPEATEDLY MOVE ACROSS THE SAME AREAS.
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES...WITH ISOLATED HEAVIER
AMOUNTS...CAN BE EXPECTED BY SATURDAY MORNING. THIS COULD CAUSE SOME
LOCALIZED ISSUES WITH PONDING OF WATER IN POOR DRAINAGE AREAS.

IN ADDITION...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING OVER AREAS MAINLY SOUTH OF THE INTERSTATE 20
CORRIDOR. AS AN UPPER LEVEL DISTURBANCE MOVES EAST TOWARDS THE
OUTLOOK AREA THIS AFTERNOON...AN AREA OF LOW PRESSURE AT THE SURFACE
WILL ALSO DEVELOP AND TRACK EAST. WHILE INSTABILITY WILL BE LIMITED
AHEAD OF THIS SYSTEM...ADEQUATE WIND SHEAR OVER THE AREA WILL AID IN
THE DEVELOPMENT OF ISOLATED SEVERE STORMS WHICH WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...AND EVEN A BRIEF
TORNADO OR TWO WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-292030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
217 PM CST FRI NOV 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST LOUISIANA...
EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

HEAVY RAINFALL WILL BE POSSIBLE THROUGH TONIGHT...PARTICULARLY ALONG
AND SOUTH OF HIGHWAY 82. RAIN IS EXPECTED TO INCREASE IN COVERAGE
AND INTENSITY BY THIS AFTERNOON AS MODERATE TO OCCASIONALLY HEAVY
SHOWERS AND A FEW THUNDERSTORMS DEVELOP AND MOVE EAST ALONG A
STALLED FRONT. THE SHOWERS AND STORMS WILL REPEATEDLY MOVE ACROSS
SOME OF THE SAME AREAS. WIDESPREAD RAINFALL TOTALS OF 1 TO 2
INCHES...WITH ISOLATED HEAVIER AMOUNTS...CAN BE EXPECTED BY SATURDAY
MORNING. THIS COULD CAUSE SOME LOCALIZED ISSUES WITH PONDING OF
WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

DH/AEG

In the hours before

Special weather statement, Nov 28, 12:17 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CST FRI NOV 28 2008

LAZ016-025-026-MSZ047-053-059-281915-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-WARREN MS-MADISON LA-
1217 PM CST FRI NOV 28 2008

A STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND 40
TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF HELENA AT 1217 PM
CST...MOVING EAST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN WARREN...CENTRAL CLAIBORNE AND NORTHWESTERN
JEFFERSON COUNTIES...AND EXTREME SOUTHEASTERN MADISON...EXTREME
NORTHEASTERN CONCORDIA AND SOUTHERN TENSAS PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

MRM
Special weather statement, Nov 28, 1:18 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST FRI NOV 28 2008

LAZ025-026-MSZ053-054-059-060-282020-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-ADAMS MS-COPIAH MS-
118 PM CST FRI NOV 28 2008

...STRONG STORMS WILL BE MOVING OVER PORTIONS OF NORTHEAST LOUISIANA
AND SOUTHWEST MISSISSIPPI...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN WAS LOCATED BETWEEN CLAYTON LOUISIANA AND HERMANVILLE
MISSISSIPPI. THEY WERE MOVING EAST AT 35 MPH.

VERY HEAVY RAIN AS WELL AS 40 TO 50 MPH WINDS IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN COPIAH...NORTH CENTRAL ADAMS...SOUTHERN CLAIBORNE
AND JEFFERSON COUNTIES...AND NORTHEASTERN CONCORDIA AND SOUTHERN
TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Nov 28, 2:19 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CST FRI NOV 28 2008

LAZ026-MSZ059>061-282120-
CONCORDIA LA-JEFFERSON MS-FRANKLIN MS-ADAMS MS-
219 PM CST FRI NOV 28 2008

...CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL AS
40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED BETWEEN
FERRIDAY LOUISIANA AND FAYETTE MISSISSIPPI AT 219 PM CST...MOVING
EAST AT 35 MPH.

PEOPLE IN SOUTHERN ADAMS...WESTERN FRANKLIN AND SOUTH CENTRAL
JEFFERSON COUNTIES...AND CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS
STORM CLOSELY.

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 10:48 AM CSTAreal Flood AdvisoryJANClaiborne, Copiah, Hinds, Simpson, Warren3 hr
Nov 28, 1:39 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln51 min
Nov 28, 2:51 PM CSTAreal Flood AdvisoryJANClaiborne, Copiah, Hinds, Jefferson3 hr
Nov 28, 3:20 PM CSTSevere Thunderstorm WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson40 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.